Posted 7/9/2008 7:49 PM (GMT -6)
Greetings, hippi! I , too, have had a hard time tapering off my pred. I also would like to go off of it completely to help me with some weight loss! Lynnwood is correct, however, you need to have about three weeks of feeling good before you try to taper down. Fall sounds like a good target for tapering down, too. Currently, I am taking 7 mg one day and, then, 6 mg the next, and alternating. If I go to 5 mg, I feel bad. I have joint pain and increased inflammation. It is so annoying.

Ginny, my rheumy would like me to go off the prednisone, too, because the long-term effects, even on such a low dose, are not good. My rheumy says prolonged use can cause thinning of the skin, thinning of the bones or osteoporosis, dry mouth and dry eyes, vision problems, increase in sugar levels (diabetes), easy bruising, dental problems from the dry mouth, and a host of other issues. And, then, there is the weight gain issue.

Good luck, hippi, on your taper! I will keep you in my prayers.

Audrey
Prayers,
Audrey Ann
 
Lupus and RA and LOTS of Medications!
 


 

Posted 7/10/2008 10:59 PM (GMT -6)
Hi hippi, sorry to hear you are feeling crummy. I had a hard time with a 10mg long taper, but can taper from 20mg down to nothing with a thirty pill taper for some reason. I guess because though it is a stronger taper, it's a shorter one. I didn't like the long taper and ended up even after I toughed it down to nothing feeling so bad that I had to back up on the old 20mg short taper, which helped, but didn't work as well after the long one, but I managed to get off after that one. After things were better. when I took the 20mg shorter taper, it worked as good as usual.

I think it may take a while for your adrenals to atrophy, I have had secondary adrenal insufficiency for many years (I don't produce enough ACTH) and my adrenals work well per my last cortrosyn stim. You might ask for the stim test if you feel you have a problem. Maybe something else is going on that a different type of steroid might help.

I hope you feel better soon and wish you the very best.
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn

Forum Information

Currently it is Sunday, October 21, 2018 3:40 PM (GMT -6)
There are a total of 3,013,715 posts in 330,055 threads.
View Active Topics

Who's Online

This forum has 161941 registered members. Please welcome our newest member, Lethan.
200 Guest(s), 12 Registered Member(s) are currently online.  Details
swimmer2, Kent M. , brrogers10 , Gemlin , running wild , 10LymeB , Serenity Now , astroman , getting by , SeanIRL , F8 , Fauntleroy